It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by J. Hatfield on August 28, 2000 at 23:27:24:

In Reply to: Re: Lamictal and Trileptal problems posted by Cheryl Myers on July 05, 2000 at 12:28:23:

Cheryl,

My 10-yr old daughter has been on Lamictal & Tegretol for 7 years. We recently changed her over to Trileptal from the Tegretol & kept the Lamictal at the same dose as always. She is a little over halfway to the therapeutic dose.

She has had the same side effects you described in your post. Extreme dizziness -- so bad that she could not leave her bed. We have been reducing the Lamictal and she has improved. We are now attempting to wean off of the Lamictal & continue to bring the Trileptal to the recommended dose.

Her szs have never been 100% controlled. She is controlled in the day, but has szs in her sleep.

Take care & feel free to write.
Regards.
:
: : :
: Cheryl M.
: I have partial complex seizures which I had been taking Tegretal for about 10 years but because
: I was started was started on Lamictal about a month ago with a newly approved drug ,
: Trileptal, which I had been taking for about 3 months at that time. . But because I was still showing
: a lot seizure activity on my EEGs , my neurologists prescribe the drug Lamictal, since he had had good results
: (total of 200mg) with this combination of drugs. I was doing fine (feeling wise ) until he doubled my dose of Lamitcal
: a total of 400 mg after about 2 weeks to total 400mg ( half in morning- half in the evening). Even though I kept reporting
: that I was having just about every side effect on the list (dizziness, double vision, dry mouth, uncoodinated movements,
: movements, tremors, no appetite, sleepines, vomiting. confusion and memory decrease),
: plus a new symptom - the second day I was taking the double dose of Lamitcal I woke up at 1am
: with I had a feeling of a rocking back and forth motion inside my head,
: and of course a dizziness if physicially I moved at all. This scared me very much so as soon as the doctor was in again,
: and even seriously considered calling an ambulance right then since I had no idea what was happening.
: I called my doctor as soon as he was in again I reported this to him, but since I was having fairly strong epiletic activity on my last EEG even taking the combination of the new drugs, Trileptal amd Lamitcal,
: he insisted that I stay an both of these drugs and that I would get used to the higher dose because
: I needed it to see if I could return to normal job/ ctivity - computer consulting work and
: geting my driver's license back, which I need to, otherwise,
: I would probably have to go to on SS disability, but since I was have not been showing any rash,
: which is the only serious side effect of both drugs and which can cause death, and
: means both of the drugs shoud be stopped immediately because there is an allergy to them.
: I would like to know if anyone knows what this feeling of a rocking back and forth motion inside
: their head or has had it themselves.
: : :


Follow Ups

All times are GMT -7. The time now is 04:22 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!